| Catalog Number |
18063540 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/27/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
During shoulder nail implantation surgery while drilling reusable drill broke and part of it remain in the bone as it was not possible to remove it.Part of the drill remained in patient.
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
Event or Problem Description
Additional Manufacturer Narrative
Correction - please refer to g1 reporting contact.The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure.The received drill is broken from the tip and the broken fragment was not returned.Broken surface of the drill appears relatively smooth without showing any plastic deformation signs which indicates towards a brittle failure of the drill due to bending and torsional overload leading to instantaneous breakage of the drill.Relevant dimensions were measured and found within specifications.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the provided image of the x-ray image, medical opinion was sought from medical expert which indicated that ¿the drill bit seems out of line with the angled hole in the nail.However, this can also be due to changing the position of the nail slightly after the breaking of the drill.A new hole needed to be drilled, so the nail had to be moved more proximal.¿ based on the investigation, the root cause was attributed to be user related.The event was caused by the application of excess torsional and bending forces during usage.If any additional information is provided, the investigation will be reassessed.